MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 46535RIM
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for investigation.A follow-up report will be submitted once the investigation has been completed.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal angioplasty of a patients superficial femoral artery [sfa] a catheter tip detached.The physician had acquired retrograde, arterial access and had negotiated the patient's ilio-femoral conduit under fluoroscopy with a guidewire and the 4f catheter.During over-the-wire catheter manipulations, the catheter tip detached but remained on the guidewire.The procedure was delayed.A vascular snare device was used to pin the detached tip to the wire during removal.The angioplasty procedure was completed post foreign body removal.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to clinical use and forces imposed during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED CATHETER.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15599084
Report Number3010665433-2022-00103
Device Sequence Number2277922
Product Code DQO
UDI-Device Identifier00884450038109
UDI-Public884450038109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Catalogue Number46535RIM
Device Lot NumberE1977424
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown